MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 11.5MM X 20CM 130D; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 11.5MM X 20CM 130D; NAIL, FIXATION, BONE
Catalog Number 71675211
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/16/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Approximately 6 months after being implanted, the nail broke in proximal part.Revision for total hip replacement was required.
 
Additional Manufacturer Narrative
Please review attached for investigation results.

Brand Name
INTERTAN 11.5MM X 20CM 130D
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6878273
Report Number1020279-2017-00763
Device Sequence Number1405958
Product Code JDS
UDI-Device Identifier03596010565167
UDI-Public03596010565167
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number71675211
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2017
Supplement Date Received by Manufacturer09/11/2017
09/11/2017
Initial Report FDA Received Date09/20/2017
Supplement Report FDA Received Date09/28/2017
12/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age26 YR